# SDR 96ZZZX473

- Difficulty date: December 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4046Q
- Make and model: Cessna 402CESSNA
- Aircraft serial: 4020146
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: 1100723
- Condition: Bearing Failed
- Location: Drive Gear
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, THE RT ENGINE STARTED LOSING OIL PRESSURE.  THE PILOT RETURNED TO THE DEPARTING AIRPORT.  INSPECTION OF THE OIL FILTER REVEALED A LARGE QUANTITY OF METAL.  ON ENGINE TEAR DOWN, THE ALTERNATOR DRIVE GEAR WAS FOUND BROKEN.  THE ALTERNATOR FRONT BEARING WAS DESTROYED.  SUBMITTER SUGGESTED 500-HOUR SERVICE LIFE ON BEARING, 250-HOUR INSPECTIONS.
